Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Dec 15, 2012, 4:14 AM CST for 11 counties in Texas. It took effect at Dec 15, 2012, 12:00 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2012, 4:14 AM CST (10:14 UTC)
- In effect from
- Dec 15, 2012, 12:00 PM CST
- Expired
- Dec 15, 2012, 2:31 PM CST
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073 WWUS84 KSJT 151014 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 414 AM CST SAT DEC 15 2012 TXZ071>073-151115- /O.CAN.KSJT.FW.A.0005.121215T1800Z-121216T0000Z/ IRION-TOM GREEN-CONCHO- 414 AM CST SAT DEC 15 2012 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE WEATHER WATCH. $$ TXZ049-054-064>066-098-099-113-114-127-128-152300- /O.UPG.KSJT.FW.A.0005.121215T1800Z-121216T0000Z/ /O.NEW.KSJT.FW.W.0010.121215T1800Z-121215T2300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES- SHACKELFORD-TAYLOR-CALLAHAN- 414 AM CST SAT DEC 15 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND PORTIONS OF THE CONCHO VALLEY. THE NATIONAL WEATHER SERVICE HAS ISSUED A RED FLAG WARNING FOR THIS AFTERNOON. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...HASKELL...THROCKMORTON...JONES...SHACKELFORD... TAYLOR...CALLAHAN. * WIND: WEST WINDS AROUND 20 MPH WITH HIGHER GUSTS TO 30 MPH. * HUMIDITY: 15 TO 20 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: NOON THROUGH 5 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
625 WWUS84 KSJT 151500 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 900 AM CST SAT DEC 15 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY THIS AFTERNOON... THE COMBINATION OF GUSTY WEST WINDS...VERY DRY AIR AND DRY...CURED FUELS WILL SUPPORT CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTION OF WEST CENTRAL TEXAS THIS AFTERNOON. THE PRIMARY AREA OF CONCERN INCLUDES THE NORTHERN CONCHO VALLEY AND THE BIG COUNTRY..GENERALLY NORTH OF A LINE FROM STERLING CITY TO CROSS PLAINS. WIND SPEEDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL BEGIN TO INCREASE AS SUNSET APPROACHES. TXZ049-054-064>066-098-099-113-114-127-128-152300- /O.CON.KSJT.FW.W.0010.121215T1800Z-121215T2300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES- SHACKELFORD-TAYLOR-CALLAHAN- 900 AM CST SAT DEC 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...HASKELL...THROCKMORTON...JONES...SHACKELFORD... TAYLOR...CALLAHAN. * WIND: WEST WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY: 15 TO 20 PERCENT. * IMPACTS: CONDITIONS ARE FAVORABLE FOR WILDFIRES. ANY FIRES THAT START WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * TIMING: NOON THROUGH 5 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
357 WWUS84 KSJT 152031 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 231 PM CST SAT DEC 15 2012 TXZ049-054-064>066-098-099-113-114-127-128-152145- /O.CAN.KSJT.FW.W.0010.000000T0000Z-121215T2300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES- SHACKELFORD-TAYLOR-CALLAHAN- 231 PM CST SAT DEC 15 2012 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED FLAG WARNING FOR THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. INCREASING HIGH CLOUDS HAVE LIMITED BOTH WIND SPEEDS AND DRYING THIS AFTERNOON. THIS HAS RESULTED IN RELATIVE HUMIDITIES AND WINDS NOT REACHING CRITICAL CRITERIA. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Dec 15, 4:05 AM CST, 9 minutes earlier.
Area forecast discussion, Dec 15, 4:05 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 405 AM CST SAT DEC 15 2012 SHORT TERM... UPPER LOW CONTINUES TO LIFT NORTHEAST AWAY FROM THE AREA THIS MORNING. A MUCH DRIER AIRMASS WILL EXIST TODAY BEHIND PACIFIC COLD FRONT THAT MOVED ACROSS THE AREA YESTERDAY EVENING. SOUTHWESTERLY UPPER LEVEL JET WILL STRENGTHEN ACROSS THE AREA TODAY WITH ABUNDANT HIGH LEVEL CLOUDS AFFECTING MAINLY THE SOUTHERN HALF OF THE CWA THROUGH THIS EVENING. SURFACE WINDS WILL BE WESTERLY TODAY AND WITH DECENT ALIGNMENT OF STRONGER WINDS ALOFT IT WILL BECOME QUITE BREEZY AGAIN...ESPECIALLY ACROSS NORTHERN SECTIONS WHERE A TIGHTER PRESSURE GRADIENT WILL ALSO EXIST. THE DRY CONDITIONS AND GUSTY WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS PORTIONS OF THE CONCHO VALLEY AND BIG COUNTRY WHERE A FIRE WEATHER WATCH HAS BEEN ISSUED. TEMPERATURES WILL BE ABOVE NORMAL TODAY WITH HIGHS IN THE UPPER 60S AND LOW 70S. DIMINISHING WINDS AND CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 30S AND LOW 40S AREAWIDE BY DAYBREAK SUNDAY. .LONG TERM... EXPECTING AN INCREASE IN SURFACE WEST WINDS AGAIN ON SUNDAY...WITH THE HIGHER SPEEDS ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. WITH DRY AIR IN PLACE...THIS WILL RESULT IN ELEVATED TO POSSIBLY NEAR CRITICAL FIRE WEATHER CONDITIONS AT TIMES SUNDAY AFTERNOON. EXPECT A DECREASE IN HIGH CLOUD COVERAGE LATE SUNDAY INTO MONDAY AS THE UPPER JET AXIS SHIFTS EAST OF OUR AREA. TEMPERATURES WILL BE A FEW DEGREES COOLER FOR HIGHS ON SUNDAY. SIMILAR MAXIMUM TEMPERATURES ARE EXPECTED MONDAY... THOUGH COULD BE FEW DEGREES COOLER ACROSS THE NORTHERN BIG COUNTRY. THE FLOW ALOFT WILL REMAIN PROGRESSIVE WELL INTO NEXT WEEK...WITH A DRY FORECAST INDICATED FOR WEST CENTRAL TEXAS. A BROAD SHORTWAVE RIDGE WILL SHIFT EAST ACROSS TEXAS TUESDAY AND TUESDAY NIGHT WITH FLOW ALOFT BECOMING SOUTHWESTERLY ON WEDNESDAY. MODELS CONTINUE TO SHOW A SETUP WITH MUCH WARMER DAYTIME TEMPERATURES FOR OUR AREA TUESDAY-WEDNESDAY WITH HIGHS WELL-ABOVE NORMAL FOR MID-DECEMBER. GOING WITH HIGHS ABOVE MOS GUIDANCE FOR WEDNESDAY...WHICH LOOKS TO BE THE WARMEST DAY PER STRENGTH OF THE 850 MB THERMAL RIDGE. AN UPPER TROUGH IS PROGGED TO MOVE FROM THE INTERMOUNTAIN WEST ACROSS THE ROCKIES ON WEDNESDAY...AND EAST ACROSS THE PLAINS THURSDAY MORNING. ASSOCIATED COLD FRONT IS PROGGED TO ADVANCE SOUTH ACROSS WEST CENTRAL TEXAS WEDNESDAY NIGHT...WITH GUSTY NORTH-NORTHWEST WINDS BEHIND THE FRONT CONTINUING THURSDAY MORNING. ALTHOUGH TEMPERATURES WILL BE MUCH COOLER ON THURSDAY...HIGHS WOULD ACTUALLY BE CLOSER TO NORMAL FOR THIS TIME OF YEAR. STRONG RADIATIONAL COOLING IS INDICATED THURSDAY NIGHT AS SURFACE HIGH PRESSURE SETTLES SOUTHEAST INTO OUR AREA. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TODAY ACROSS ALL OF THE BIG COUNTRY AND PORTIONS OF THE CONCHO VALLEY. SUSTAINED WESTERLY WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH WILL DEVELOP ACROSS THE AREA BY EARLY AFTERNOON. A DRIER AIRMASS WILL EXIST TODAY WITH RELATIVE HUMIDITIES FALLING INTO THE 15 TO 20 PERCENT RANGE THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITIES AND LACK OF APPRECIABLE RAINFALL ACROSS THE AREA WILL LEAD TO VERY HIGH FIRE DANGER TODAY. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF THE CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 43 67 38 65 / 0 0 0 0 0 SAN ANGELO 70 38 68 37 68 / 0 0 0 0 0 JUNCTION 73 40 71 36 70 / 5 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: CALLAHAN...COKE...CONCHO...FISHER... HASKELL...IRION...JONES...NOLAN...RUNNELS...SHACKELFORD... STERLING...TAYLOR...THROCKMORTON...TOM GREEN. && 24/19
Hazardous weather outlook, Dec 14, 2:48 PM CST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 248 PM CST FRI DEC 14 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-152100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 248 PM CST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING MAINLY NORTH OF A ROBERT LEE TO BROWNWOOD LINE. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE BRIEF GUSTY WINDS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY DUE TO WEST WINDS OF AROUND 20 MPH WITH HIGHER GUSTS TRANSPORTING MUCH DRIER AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 6:13 PM CST | Special Weather Statement | SJT | Fisher, Haskell, Jones, Nolan, Taylor | 62 min |
| Dec 14, 7:15 PM CST | Special Weather Statement | SJT | Throckmorton | 45 min |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.